Alert archive / Vermont / Frost Advisories in 2012

Frost Advisory 7, NWS Burlington, VT

September 16, 2012Caledonia County, Essex County, Orange County, Vermont

NWS Burlington, VT issued this frost advisory at Sep 16, 2012, 3:18 PM EDT for Caledonia County, Essex County, Orange County, Vermont. It took effect at Sep 17, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2012, 3:18 PM EDT (19:18 UTC)
In effect from
Sep 17, 2012, 2:00 AM EDT
Expired
Sep 17, 2012, 7:12 AM EDT
In force
5 hr
Issued by
NWS Burlington, VT

Counties Caledonia County, VT, Essex County, VT, Orange County, VT

The radar

The Burlington radar (KCXX), 88 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS71 KBTV 161918
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT SUN SEP 16 2012

VTZ004-007-010-170830-
/O.NEW.KBTV.FR.Y.0007.120917T0600Z-120917T1200Z/
ESSEX-CALEDONIA-ORANGE-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
BRADFORD...RANDOLPH
318 PM EDT SUN SEP 16 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

* LOCATIONS...ESSEX...CALEDONIA AND ORANGE COUNTIES IN EASTERN VERMONT.

* HAZARDS...NEAR FREEZING TEMPERATURES EARLY MONDAY MORNING.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING DURING THE PRE-DAWN
  HOURS MONDAY ACROSS THE ADVISORY AREA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
2 follow-up statements
782 
WWUS71 KBTV 170754
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
354 AM EDT MON SEP 17 2012

VTZ004-007-010-171200-
/O.CON.KBTV.FR.Y.0007.000000T0000Z-120917T1200Z/
ESSEX-CALEDONIA-ORANGE-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
BRADFORD...RANDOLPH
354 AM EDT MON SEP 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 8 AM EDT THIS MORNING.

* LOCATIONS...ESSEX...CALEDONIA AND ORANGE COUNTIES IN EASTERN 
  VERMONT.

* HAZARDS...NEAR FREEZING TEMPERATURES THIS MORNING.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...NEAR FREEZING WILL CONTINUE ACROSS THE AREA THIS
  MORNING...WARMING ABOVE ADVISORY LEVELS AFTER SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
523 
WWUS71 KBTV 171112
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
712 AM EDT MON SEP 17 2012

VTZ004-007-010-171215-
/O.CAN.KBTV.FR.Y.0007.000000T0000Z-120917T1200Z/
ESSEX-CALEDONIA-ORANGE-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
BRADFORD...RANDOLPH
712 AM EDT MON SEP 17 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR ESSEX...CALEDONIA AND ORANGE COUNTIES IN
EASTERN VERMONT.

MORNING LOW TEMPERATURES HAVE BEEN REACHED OR ARE OCCURRING NOW.
TEMPERATURES WILL SLOWLY RISE ABOVE ADVISORY LEVELS OVER THE NEXT
FEW HOURS...THUS PROMPTING THE CANCELLATION.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 16, 1:14 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 16, 1:14 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
114 PM EDT SUN SEP 16 2012

.SYNOPSIS...
HIGH PRESSURE BUILDING INTO THE AREA WILL BRING CLEAR AND DRY
CONDITIONS TO THE NORTH COUNTRY THROUGH MONDAY. ANOTHER DAY OF
FALL-LIKE TEMPERATURES IS EXPECTED TODAY...BUT TEMPERATURES WARM
BACK TO NORMAL OR SLIGHTLY ABOVE FOR MONDAY. A POTENT STORM SYSTEM
WILL THEN BRING RAIN AND STRONG WINDS TO THE REGION TUESDAY INTO
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 101 PM EDT SUNDAY...PLENTY OF SUNSHINE ACROSS FORECAST AREA
EARLY THIS AFTERNOON WITH JUST SOME SCATTERED STRATOCU OVER NORTH
CENTRAL AND NORTHEAST VERMONT. ADJUSTED HOURLY TEMPS/DEWPOINTS TO
REFLECT LATEST CONDITIONS AND EXPECTED TRENDS FOR THE
AFTERNOON...WHICH ESSENTIALLY RESULTS IN NO CHANGE TO WORDED
FORECAST. MAX TEMPS STILL EXPECTED TO BE IN THE 60S.

EARLIER DISCUSSION...
SLOW MOVING HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
FORECAST AREA TODAY...WITH MORNING VALLEY FOG AND LEFTOVER CLOUDS
FROM CYCLONIC FLOW ACROSS SOUTHERN VERMONT DISSIPATING BY MID-
MORNING. CHILLY TEMPERATURES THIS MORNING MAINLY IN THE MID 30S TO
40S WILL QUICKLY WARM BY MID-DAY INTO THE MID TO UPPER 50S...AND
TOP OUT IN THE LOWER TO MID 60S THIS AFTERNOON UNDER FULL SUNSHINE
AND LIGHT SOUTHERLY WINDS. IT SHOULD BE A GREAT DAY!

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 438 AM EDT SUNDAY...AFOREMENTIONED HIGH PRESSURE MOVES
OVERHEAD OF THE REGION TONIGHT WITH ANOTHER COLD NIGHT ON TAP.
TEMPERATURES SHOULD BE COLDER THAN THE PREVIOUS NIGHT IN MOST
LOCATIONS...DROPPING INTO THE UPPER 30S TO LOWER 40S AREA-WIDE.
COLDEST LOCATIONS WILL BE ACROSS IN THE NORTHERN ADIRONDACKS AND
NORTHEAST VERMONT...WHERE SOME FROST ADVISORIES MAY BE NEEDED.
RADIATIONAL FOG ALSO A GOOD BET AS WELL IN THE CLIMO FAVORED
LOCATIONS. FOR MONDAY...HIGH PRESSURE BEGINS TO SLIDE EAST OF THE
AREA ALLOWING WARMER SOUTHERLY RETURN FLOW TO BRING MORE NORMAL
TEMPERATURES BACK TO THE REGION. SURFACE DEWPOINTS INCREASE
THROUGH THE DAY WITH MODELS INDICATING SOME WEAK CAPE PROFILES
ACROSS NORTHERN NEW YORK IN THE AFTERNOON. NOT REALLY THINKING
THERE WILL BE ANY CONVECTIVE DEVELOPMENT...BUT WE COULD SEE SOME
TERRAIN DRIVEN ISOLATED SHOWERS SO HAVE THROWN IN A 15 POP ACROSS
THE MOUNTAINS TO ACCOUNT FOR THIS.

INCREASING CLOUDS AND SOUTHERLY FLOW IS EXPECTED FOR MONDAY NIGHT
IN ADVANCE OF A DEVELOPING SYSTEM WHICH WILL BRING RAIN AND
STRONG WINDS TO THE REGION TUESDAY AND WEDNESDAY. AS A
RESULT...MONDAY NIGHT TEMPS WILL BE FAIRLY MILD FOR THIS TIME OF
YEAR...AND MAINLY IN THE 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 422 AM EDT SUNDAY...ACTIVE PERIOD OF WEATHER STILL APPEARS
ON TRACK FOR THE MIDDLE PORTIONS OF THE WORK WEEK...THOUGH DETAILS
BECOME INCREASINGLY FUZZY/UNCLEAR FROM LATE WEEK ONWARD AS UPPER
FLOW POTENTIALLY BECOMES HIGHLY BLOCKED DOWNSTREAM. OF MORE
CERTAINTY WILL BE CONTINUED HIGH THREAT OF A MODERATE TO HEAVY
RAINFALL EVENT FOR PORTIONS OF OUR AREA DURING TUE/TUE NIGHT TIME
FRAME AS DIGGING/AMPLIFYING UPPER TROUGH TO OUR WEST DRAWS COPIOUS
MOISTURE FEED NORTHWARD. TREMENDOUS 925-850 HPA MOISTURE ADVECTION
FED BY A +4 TO +6 SD SOUTHERLY LOW LEVEL JET OF 40-70 KTS SAYS IT
ALL. THUS WILL MAINTAIN HIGH LIKELY TO CATEGORICAL POPS DURING
THIS PERIOD AS PRIMARY SHORTWAVE AND ATTENDANT SFC FRONT SWING
INTO THE REGION. QPF A TAD MORE PROBLEMATIC GIVEN SUCH STRONG WIND
FIELDS AND MY CURRENT HPC AND/OR GFS/EURO BLENDED FIELDS WILL
LIKELY NEED TO BE TWEAKED OROGRAPHICALLY AS EVENT NEARS.
NONETHELESS A SOAKING 1-2 INCH RAINFALL APPEARS QUITE LIKELY FOR
MOST AREAS TUE INTO TUE NIGHT. SPEAKING OF THOSE WINDS...WE'LL
ALSO HAVE TO PAY SOME ATTENTION TO FAVORED DOWNSLOPE REGIONS OF
THE NORTHERN DACKS AND CHAMPLAIN VALLEY CHANNELED EFFECTS ON THE
FRONT SIDE OF THE SYSTEM TUE AFTERNOON/EVENING WHERE GUSTS IN THE
35 TO 45 KT RANGE APPEAR INCREASINGLY LIKELY. TEMPERATURES A TAD
ON THE TRICKY SIDE GIVEN PCPN/CLOUDS IN THE FACE OF STRONG LOW
LEVEL WAA...AND WILL LEAN TOWARD A BLENDED MOS IDEA AS OPPOSED TO
BIAS-CORRECTED GRIDS WHICH TEND TO STRUGGLE IN SUCH
CHANGEABLE/DYNAMIC SCENARIOS. THIS WOULD OFFER HIGHS TUE NEAR
SEASONABLE LEVELS FROM 68 TO 74...AND BREEZY TUE NIGHT LOWS 55 TO
60 EAST AND 45 TO 55 WEST.

AS SYSTEM CONTINUES TO PROGRESS EASTWARD ON WEDNESDAY RAIN CHANCES
TAPER OFF WEST TO EAST THROUGH THE DAYLIGHT HOURS WITH AT LEAST SOME
PARTIAL SUNSHINE BY LATER IN THE DAY. HIGHS COOLER UNDER MEAN
WESTERLY FLOW AND MODEST CAA...MAINLY U50S TO M60S. THEN MAINLY
CLEAR AND SEASONABLY COOL WED NT INTO THU AS SHORTWAVE RIDGING
ALOFT AND SFC HIGH PRESSURE BRIDGE ACROSS THE REGION.

FORECAST BECOMES UNCLEAR FROM FRIDAY ONWARD AS THERE ARE INCREASING
HINTS THAT THE MEAN UPPER FLOW WILL BECOME SUBSTANTIALLY BLOCKED BY
AN ANOMALOUSLY STRONG H5 RIDGE NEAR 40N/-50W ACROSS THE NWRN
ATLANTIC. THUS THE EASTWARD PROPAGATION OF THE MEAN GREAT LAKES
UPPER TROUGH AND ANY ADDL SHORTWAVE ENERGY REMAIN IN QUESTION AT
THIS POINT. FOR NOW WILL ADVERTISE CONTINUED MAINLY DRY AND
SEASONABLE WEATHER FOR THURSDAY WITH AFOREMENTIONED RIDGING HOLDING
ATOP THE REGION...THEN A TOKEN 30 POP BY NEXT SATURDAY TAKING
ACCOUNT OF GFS/EURO DIFFERENCES IN HANDLING THE STRENGTH OF THE
DOWNSTREAM BLOCK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT
24 HRS...WITH ONLY EXCEPTION AT KSLK/KMPV AFTER 07Z/MON DUE TO
VALLEY FOG/BR. THESE 2 SITES COULD SEE IFR/LIFR CONDITIONS TOWARD
EARLY MORNING...IMPROVING TO VFR BY MID MORNING. VFR CONDITIONS
WILL PERSIST ON MONDAY.

HIGH PRESSURE WILL KEEP WINDS LIGHT AND SKIES MOSTLY CLEAR. WINDS
WILL GO CALM AT MOST SITES OVERNIGHT...SHIFTING SOUTHERLY BY
MONDAY MORNING. WIND SPEEDS WILL RECOVER TO 5-10 KTS DURING THE
DAY.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...

18Z MONDAY THROUGH 12Z TUESDAY...MAINLY VFR W/HIGH PRESSURE.
GRADUAL INCREASE IN CLOUDS AND LOWERING OF CIGS 00Z-12Z TUE AS
DEEPENING UPPER TROUGH APPROACHES. BUT CIGS SHOULD REMAIN VFR.

12Z TUESDAY THROUGH 18Z WEDNESDAY...TRENDING VFR/MVFR AND LOCAL
IFR IN PERIODS OF RAIN. VERY STRONG SOUTHERLY LOW LEVEL JET
DEVELOPMENT ALSO EXPECTED...WITH SFC WIND GUSTS TO 40 KTS AND
MODERATE TO LOCALLY SEVERE TURBULENCE POSSIBLE...ESP AT
KSLK/KPBG/KBTV.

18Z WEDNESDAY THROUGH 18Z FRIDAY...IMPROVING TO VFR AS HIGH
PRESSURE BUILDS EAST. CLDS INCREASING FRIDAY. PATCHY IFR IN BR/FG
POSSBL AT KMPV/KSLK 07-12Z THU.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF
NEAR TERM...RJS/LAHIFF
SHORT TERM...LAHIFF
LONG TERM...JMG
AVIATION...KGM
Hazardous weather outlook, Sep 16, 4:27 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT SUN SEP 16 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-170830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
427 AM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF THE
REGION TUESDAY INTO TUESDAY NIGHT. WIDESPREAD AMOUNTS OF 1 TO 2
INCHES ARE LIKELY...WITH ISOLATED TO SCATTERED AMOUNTS TO NEAR 3
INCHES POSSIBLE. GIVEN THE LONG DURATION OF THE EVENT...FLOODING
CONCERNS APPEAR MINIMAL AT THIS TIME...BUT AREAS OF MINOR FIELD
AND/OR POOR DRAINAGE HIGH WATER ARE POSSIBLE. GUSTY WINDS WILL
ALSO ACCOMPANY THE SYSTEM...WITH GUSTS INTO THE 40 TO 50 MPH RANGE
POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING...ESPECIALLY
ACROSS THE NORTHERN ADIRONDACKS AND THE CHAMPLAIN VALLEY. THIS MAY
LEAD TO MINOR TREE DAMAGE AND SCATTERED POWER OUTAGES. MORE
SPECIFIC DETAILS WILL BE KNOWN BY MONDAY INTO MONDAY NIGHT AS THE
SYSTEM NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

Nearby

Frost Advisories in Vermont, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.